Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 6, NWS Pocatello, ID

March 5, 2017

NWS Pocatello, ID issued this wind advisory at Mar 5, 2017, 12:43 PM MST. It took effect at Mar 5, 2017, 8:00 PM MST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 12:43 PM MST (19:43 UTC)
In effect from
Mar 5, 2017, 8:00 PM MST
Expired
Mar 7, 2017, 2:00 AM MST
In force
30 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

574 
WWUS75 KPIH 051943
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1243 PM MST Sun Mar 5 2017


IDZ017-020-021-061600-
/O.NEW.KPIH.WI.Y.0006.170306T0300Z-170307T0900Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
1243 PM MST Sun Mar 5 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST
TUESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 8 PM this evening to 2 AM MST
Tuesday. 

* IMPACTS/TIMING...From 8 PM MST Sunday evening through 2 AM MST
  Tuesday morning. Strong and gusty winds will develop behind a
  surface cold front and continue through the day Monday. Winds
  are expected to slow down for a few hours Monday evening, then
  strengthen once more near midnight Monday night. Strong cross
  winds can be expected on US Routes 20 and 26 from Blackfoot and
  Idaho Falls to Arco, also State Route 33 from Rexburg to Howe.

* WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. 

* LOCATIONS...The Snake River Plain, including Burley, Pocatello,
Idaho Falls, and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ022-061600-
/O.NEW.KPIH.WI.Y.0006.170306T0300Z-170306T1600Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
1243 PM MST Sun Mar 5 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
MONDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 8 PM this evening to 9 AM MST
Monday. 

* IMPACTS/TIMING...Strong west winds will develop behind a cold
  front this evening and continue through 9 AM MST Monday morning.
Strong cross winds can be expected on Interstate 84 between 
Sublett and the Interstate 84 and 86 Junction.

* WINDS...West winds 25 to 35 mph with gusts up 45 mph. 

* LOCATIONS...Idahome, Oakley, Sublett, and Black Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
3 follow-up statements
089 
WWUS75 KPIH 061031
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
331 AM MST Mon Mar 6 2017


IDZ017-020-021-062215-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-170307T0900Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
331 AM MST Mon Mar 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

* IMPACTS/TIMING...Through 2 AM MST Tuesday morning. Strong and
  gusty winds will develop behind a surface cold front and
  continue through the day Monday. Winds are expected to slow down
  for a few hours this evening, then strengthen once more around
  midnight tonight. Strong cross winds can be expected on US
  Routes 20 and 26 from Blackfoot and Idaho Falls to Arco, also
  State Route 33 from Rexburg to Howe. 

* WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* LOCATIONS...The Snake River Plain, including Burley, 
  Pocatello, Idaho Falls, and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ022-061600-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-170306T1600Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
331 AM MST Mon Mar 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* IMPACTS/TIMING...Strong west winds will develop behind a cold
  front this evening and continue through 9 AM MST today. Strong
  cross winds can be expected on Interstate 84 between Sublett and
  the Interstate 84 and 86 Junction. 

* WINDS...West winds 25 to 35 mph with gusts up 45 mph.

* LOCATIONS...Idahome, Oakley, Sublett, and Black Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
445 
WWUS75 KPIH 061544
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
844 AM MST Mon Mar 6 2017

IDZ022-061645-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-170306T1600Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
844 AM MST Mon Mar 6 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

Breezy conditions are still likely today, but should be noticeably
less windy with lesser impacts. Therefore, the wind advisory will 
be allowed to expire.

$$

IDZ017-020-021-070900-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-170307T0900Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
844 AM MST Mon Mar 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

* IMPACTS/TIMING...Through 2 AM MST Tuesday morning. Strong cross
winds can be expected on US Routes 20 and 26 from Blackfoot and
Idaho Falls to Arco, also State Route 33 from Rexburg to Howe. 

* WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* LOCATIONS...The Snake River Plain, including Burley, 
  Pocatello, Idaho Falls, and INL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
476 
WWUS75 KPIH 070844
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
144 AM MST Tue Mar 7 2017

IDZ017-020-021-070945-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-170307T0900Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
144 AM MST Tue Mar 7 2017

...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING...

Winds will remain brisk through tonight, but will remain below
advisory levels. Thus the wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 5, 2:50 AM MST, 9 hours 53 minutes earlier.

Area forecast discussion, Mar 5, 2:50 AM MST, 9 hours 53 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
250 AM MST Sun Mar 5 2017

.SHORT TERM...Today through Tuesday night. Upper trough continues
to reside off the WA coast, drawing a moist southwesterly flow
across the Central Mountains. As of early this morning, the
precipitation is still west of the forecast area and tracking
northeast, but overall system movement will bring the snow across
the Sawtooth Range by around 4 to 5am. The surface reflection of
this system will make its way across the forecast area later this
morning and exit in the early evening hours. The pre-frontal
airmass will support rain in the valleys and a brisk southerly
wind with temps well in the 40s today. Some instability this
afternoon coupled with frontal lift could trigger some isolated
thunderstorms as well across the Eastern Highlands. Guidance is
suggesting near advisory level winds this evening after the front
passes. Monday should be cooler and a bit drier in the post-
frontal air, but continued breezy with winds again approaching
advisory level. The Winter Storm Warning remains in effect for the
Central Mountains due to heavy snow expected this
morning/afternoon. Also, a Winter Weather Advisory will remain in
effect for the Eastern and Upper Snake Highlands due to snow and
blowing snow today and tonight. Hinsberger

.LONG TERM...Wednesday through Sunday night. Models suggesting an
active extended period. Both GFS and ECMWF start out on Wed with
strong zonal flow transporting Pac moisture into the Pac NW. This
favors the upslope regions of the central mtns and eastern highlands
where a few inches of snow is expected to accumulate at higher
elevations. The rest of the area should see little precip. Broad
low amplitude ridging on Thu pushes most of the precip to the
north. A series of minor waves in the zonal flow Thu night brings
back precip...favoring the mtns but also spreading into the Snake
River Plain. Mild temps should keep the low elevation precip as
rain. This pattern continues into Sat. The models begin to show a
departure Sat night and Sun. The GFS moves a northwest flow trof
into the Pac NW. This forces a surface low to deepen over the
ID/WY border by Sun morn. This pattern favors precip along the
southern highlands and the I-86 corridor due the northerly flow
behind the low. Temps may still be too warm for snow in the
interstate corridor...but this system will bear watching. The
ECMWF maintains the southwest flow aloft...which would keep the
interstate corridor drier. Hedges

&&

.AVIATION...A cold front will move thru eastern ID today...bringing
rain in the low elevations and snow in the mtns. Isold tstms are
also a possibility...especially in the aftn. Cigs/vis will suffer by
this aftn and continue into the eve. Conditions are expected to
improve by late eve in the valley...but sctd snow showers will
persist in the mtns. Hedges

&&

.HYDROLOGY...Continuing with the ongoing Flood Watch as
temperatures will again be well above freezing, accelerating
snowmelt throughout the day. Ponding of water will be common in
poor drainage areas. In addition to snowmelt, some of the area
will see 0.1 to 0.2 inches of rainfall today and tonight before
changing back over to snow. Hinsberger

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for IDZ017-019>024.

Winter Weather Advisory from 5 AM early this morning to 5 AM MST
Monday for IDZ019-023-025.

Winter Storm Warning until 11 AM MST this morning for IDZ018-031.

&&

In the hours before

Local storm report, Mar 5, 10:09 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1009 AM MST MON MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             6 SW ATLANTA            43.75N 115.23W
03/05/2017  E5.9 INCH        ELMORE             ID   MESONET

            ATLANTA SUMMIT SNOTEL 7580 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             16 NW STANLEY           44.30N 115.23W
03/05/2017  E2.9 INCH        BOISE              ID   MESONET

            BANNER SUMMIT SNOTEL 7040 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             33 WNW ARCO             43.75N 113.93W
03/05/2017  E4.9 INCH        CUSTER             ID   MESONET

            BEAR CANYON SNOTEL 7903 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             12 NNW KETCHUM          43.77N 114.42W
03/05/2017  E2.1 INCH        BLAINE             ID   MESONET

            CHOCOLATE GULCH SNOTEL 6440 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             16 WSW KETCHUM          43.60N 114.67W
03/05/2017  E3.3 INCH        BLAINE             ID   MESONET

            DOLLARHIDE SUMMIT SNOTEL 8421 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             22 NW KETCHUM           43.87N 114.72W
03/05/2017  E3.6 INCH        BLAINE             ID   MESONET

            GALENA SUMMIT SNOTEL 8782 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             17 SW MACKAY            43.73N 113.83W
03/05/2017  E4.3 INCH        CUSTER             ID   MESONET

            SMILEY MOUNTAIN SNOTEL 9520 MSL. 29-HOUR TOTAL.

1000 AM     SNOW             22 NW KETCHUM           43.80N 114.85W
03/05/2017  E4.3 INCH        BLAINE             ID   MESONET

            VIENNA MINE SNOTEL 8963 MSL. 29-HOUR TOTAL.

&&

RS

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.